Alert archive / Maine / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 34, NWS Gray, ME

June 29, 2016Cumberland County, York County, Maine

NWS Gray, ME issued this severe thunderstorm warning at Jun 29, 2016, 1:47 PM EDT for Cumberland County, York County, Maine. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2016, 1:47 PM EDT (17:47 UTC)
Expired
Jun 29, 2016, 2:30 PM EDT
In force
43 min
Issued by
NWS Gray, ME
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cumberland County, ME, York County, ME

The radar

The Portland,ME radar (KGYX), 40 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 1:52 PM EDTTSTM WND DMG3 S Bar Mills, METREES AND WIRES DOWN NEAR SIMPSON ROAD
Jun 29, 2:10 PM EDTTSTM WND DMG5 W Scarborough, METREES AND LIMBS DOWN. DELAYED REPORT. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 5.8 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2016-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2016-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
478 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

594 
WUUS51 KGYX 291747
SVRGYX
MEC005-031-291830-
/O.NEW.KGYX.SV.W.0034.160629T1747Z-160629T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
147 PM EDT WED JUN 29 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN YORK COUNTY IN SOUTHWESTERN MAINE...
  SOUTH CENTRAL CUMBERLAND COUNTY IN SOUTHWESTERN MAINE...

* UNTIL 230 PM EDT

* AT 147 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOLLIS...OR
  NEAR BIDDEFORD...MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PORTLAND...SOUTH PORTLAND...BIDDEFORD...WESTBROOK...SACO...
  GORHAM...CAPE ELIZABETH...BUXTON...HOLLIS...SCARBOROUGH...
  OLD ORCHARD BEACH...DAYTON AND WINDHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4347 7052 4356 7063 4375 7045 4361 7024
TIME...MOT...LOC 1747Z 225DEG 20KT 4353 7055 

HAIL...1.00IN
WIND...60MPH
 
$$
MLE
2 follow-up statements
088 
WWUS51 KGYX 291803
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
203 PM EDT WED JUN 29 2016

MEC005-031-291830-
/O.CON.KGYX.SV.W.0034.000000T0000Z-160629T1830Z/
YORK ME-CUMBERLAND ME-
203 PM EDT WED JUN 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHEASTERN YORK AND SOUTH CENTRAL CUMBERLAND COUNTIES...

AT 202 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BUXTON...OR
NEAR
BIDDEFORD...MOVING NORTHEAST AT 15 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PORTLAND...SOUTH PORTLAND...WESTBROOK...SACO...GORHAM...BUXTON AND
SCARBOROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4359 7054 4372 7044 4362 7027 4353 7046
TIME...MOT...LOC 1802Z 235DEG 15KT 4359 7045 

HAIL...1.50IN
WIND...60MPH
 
$$
055 
WWUS51 KGYX 291827
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
227 PM EDT WED JUN 29 2016

MEC005-031-291836-
/O.EXP.KGYX.SV.W.0034.000000T0000Z-160629T1830Z/
YORK ME-CUMBERLAND ME-
227 PM EDT WED JUN 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN YORK AND SOUTH
CENTRAL CUMBERLAND COUNTIES WILL EXPIRE AT 230 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4359 7054 4372 7044 4362 7027 4353 7046
TIME...MOT...LOC 1824Z 225DEG 20KT 4359 7045 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 10:04 AM EDT, 3 hours 43 minutes earlier.

Area forecast discussion, Jun 29, 10:04 AM EDT, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1004 AM EDT WED JUN 29 2016

.SYNOPSIS...
Weak low pressure and an associated cold front will push east
through the region today through tonight. High pressure will build
in from the west Thursday. A cold front will approach from the
west on Friday and will cross the region Friday night. A trough of
low pressure will linger over the region Saturday through Sunday.
High pressure will build in from the west Sunday night through
Monday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
10am update...First round of precipitation has moved off to the
east. Cloud cover remains across the region which may help to
limit convective initation for the next few hours. That said, some
in cloud lightning in showers is already occuring across southern
New Hampshire. With precipitable water values of 1.63 inches...
approaching the 90th percentile and mesoscale models suggesting
more shower activity to once again for over the mountains have
issued a Flash Flood watch for the mountains for this afternoon.
Those areas have already received around 1-2 inches and up to 8
inches which means flash flood amounts are significantly lower. To
the south without much rain yesterday amounts to produce flooding
remain higher. In addition to flooding rains have added small hail
and gusty winds as CAPE values climbed to near 1000 J/kg.

710 am...Showers, and some embedded thunder and torrential
downpours, continue to track NNE. These will shift out of the CWA
in the next hour or two, followed by a little break for the rest
of the morning, before another round of convection develops around
midday and continues thru the afternoon.

Previously...Ongoing showers/t-storms with period spells of heavy
rain associated with wave exiting base of 500 mb trough to our
west. These will continue to lift NNE thru about 10z or so before
exiting the CWA. There is a bit of lull after that, which should
last thru most of the morning, although a brief shower cannot be
rule out before the cold front works through this afternoon, and
will being another round of showers and storms. The good news for
some is that the front should cross the CT vly and central and nrn
NH earlier in the day, and may limit total rainfall associated
with any storms there this afternoon, as dry air works in at mid
levels. The heavy rain threat will shift further east into
southern NH and western/central ME, but even here, the mid-level
drying may help to mitigate the heavy rain threat, as will the
stronger winds aloft.

Tricky part of the forecast will be the potential for any strong
to severe storms. Dew points in the mid 60s will help, but extent
of any potential clearing will be the deciding factor whether
organized storms can form. If they do there is enough vertical
shear and strong enough winds aloft to produce some bowing
segments with wind damage.

Any partial clearing will be away from the coast in central and
southern and interior SW ME. Otherwise, look for clouds to linger
along the coast and in the mountains. Look for highs ranging from
near 80 in southern NH to generally the low to mid 70s in the
mountains and along the ME coast north of York county.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Although there could be a few lingering showers or storms in the
pre-sunset part of this evening. Should see things begin to clear
around sunset. Timing of the fropa will limit the amount of dry
air that pushes in at the surface and will likely be dealing with
some fog...and perhaps low clouds in the coastal plain tonight.
Should see some drying in the north...and lows will certainly be
cooler than this morning...ranging from the mid 50s north to
around 60 coastal areas and the urban areas of southern NH.

Once the sun rises Thursday will see any lingering fog and low
clouds dissipate and drier air will mix down. Although westerly
flow will be weak, downslope should warm the coastal plain before
a sea breeze develops mid-late afternoon. Highs will range from
the upper 70s in the mtns, to around 80 on the coast /but mid-
upper 70s at the beaches/, to the low mid 80s in the interior
areas of the coastal plain.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
High pressure will hold off the east coast Thursday night as a cold
front approaches from the west. Expect partly cloudy skies
overnight with lows from the lower 50s north to the lower 60s
south.

Cold front will approach from the west on Friday with timing looking
good for afternoon showers and thunderstorms. Increasing shear during
the afternoon may result in some severe cells during the late
afternoon and evening as strong shortwave swings in from the west.
Pwats approaching 1.5 inches will likely result in some  heavy
downpours with these storms. High temps will range through the 80s
from north to south with onshore flow capping temps at the coast in
the upper 70s.

Cold front will gradually push east of the forecast area Friday night.
Evening showers and thunderstorms will gradually come to an end
through midnight. Lows will range from the mid 50s to mid 60s.

Broad deep upper low will settle into the northeast on Saturday.
Looking for a mix of clouds and sun for a majority of the day with
highs ranging from the mid 70s to lower 80s.

Expect increasing clouds Saturday night as upper low continues to swing
in from the west. Should see skies becoming mostly cloudy in northern
zones along with a chance of showers. Downwind of the mountains just
looking for variable clouds. Lows overnight will range through the 50s.

Cyclonic flow will continue on Sunday as upper trough axis pushes
east. Looking for clouds to persist in the mountains along with a
chance of showers. Expect a fair amount of cloudiness downwind of
the mountains. Highs will range through the 70s to near 80.

High pressure will build in from the west Sunday night as upper low
lifts out of the northeast. Expect gradual clearing overnight with lows
in the 50s.

High pressure will build south of the region on Monday producing mostly
sunny skies and moderating temps.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
Short Term...IFR or lower conds this morning will improve
somewhat, and may see MVFR in interior later this morning, with
possible VFR this afternoon away from the coast. Fog will likely
redevelop tonight and drop most terminals to IFR again tonight,
but look for the fog to burn off early Thursday with VFR through
the day.

Long Term...VFR Thursday night. Areas of MVFR/IFR ceilings/vsby
in afternoon and evening convection Friday. VFR Saturday through
Sunday.

&&

.MARINE...
Short Term...Winds and seas remain below SCA today through
Thursday.

Long Term...Sca's likely on Sunday.

&&

.FIRE WEATHER...

&&

.HYDROLOGY...
Given previous very dry conditions, not expecting any
problems with rivers. Flooding issue will continue to focus on
localized very heavy rainfall today, although the threat looks
somewhat diminished from Tuesday, as drier moves in aloft later
today and limits rainfall efficiency.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Flash Flood Watch until 8 PM EDT this evening for MEZ007>009.
NH...Flash Flood Watch until 8 PM EDT this evening for NHZ001-002.
MARINE...None.

&&

SYNOPSIS...
NEAR TERM...Curtis
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
FIRE WEATHER...
HYDROLOGY...
Hazardous weather outlook, Jun 29, 4:46 AM EDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
446 AM EDT WED JUN 29 2016

MEZ007>009-012>014-NHZ001>009-011-012-015-300900-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-CHESHIRE-EASTERN HILLSBOROUGH-
WESTERN AND CENTRAL HILLSBOROUGH-
446 AM EDT WED JUN 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL MAINE...WEST
CENTRAL MAINE...WESTERN MAINE...NEW HAMPSHIRE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BE LIKELY TODAY. A FEW OF THESE
STORMS MAY PRODUCE STRONG GUSTY WINDS AND VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ153-MEZ018>028-NHZ010-013-014-300900-
CASCO BAY-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-
KNOX-COASTAL WALDO-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
446 AM EDT WED JUN 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...MAINE...SOUTH CENTRAL MAINE...SOUTHWEST MAINE...CENTRAL
NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BE LIKELY TODAY. A FEW OF THESE
STORMS MAY PRODUCE STRONG GUSTY WINDS AND VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>152-154-300900-
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
PENOBSCOT BAY-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
446 AM EDT WED JUN 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 29, 8:10 AM EDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAY ME
810 AM EDT WED JUN 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             13 NW THE FORKS         45.47N  70.16W
06/28/2016  E0.50 INCH       SOMERSET           ME   PUBLIC

0551 PM     FLASH FLOOD      6 NNW THE FORKS         45.42N  70.02W
06/28/2016                   SOMERSET           ME   DEPT OF HIGHWAYS

            RT 201 REDUCED TO ONE LANE DUE TO FLOODING

0715 PM     FLASH FLOOD      12 S JACKMAN            45.45N  70.26W
06/28/2016                   SOMERSET           ME   PUBLIC

            SLIM HAGGLE ROAD UNDER 2 TO 3 FEET OF WATER...STREAMS
            OUT OF BANKS. 7.16 INCHES OF RAIN IN THE LAST 5 HOURS.

0827 PM     FLASH FLOOD      9 SE ATTEAN             45.50N  70.17W
06/28/2016                   SOMERSET           ME   TRAINED SPOTTER

            WATER FLOWING OVER SPENCER ROAD.

1023 PM     FLASH FLOOD      6 NNW THE FORKS         45.42N  70.02W
06/28/2016                   SOMERSET           ME   DEPT OF HIGHWAYS

            RT 201 REDUCED TO 1 LANE AGAIN WATER RISING

1230 AM     FLASH FLOOD      LONG POND               45.62N  70.09W
06/29/2016                   SOMERSET           ME   DEPT OF HIGHWAYS

            WATER OVER RT 6/15 IN LONG POND

&&

EVENT NUMBER GYX1602086 GYX1602087 GYX1602088 GYX1602089 GYX1602090
GYX1602091

MC
Special weather statement, Jun 29, 12:27 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1227 PM EDT WED JUN 29 2016

MEZ018-NHZ008>010-013-015-291730-
INTERIOR YORK ME-MERRIMACK NH-INTERIOR ROCKINGHAM NH-STRAFFORD NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-BELKNAP NH-
1227 PM EDT WED JUN 29 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  INTERIOR YORK COUNTY IN MAINE
  MERRIMACK COUNTY IN NEW HAMPSHIRE
  INTERIOR ROCKINGHAM COUNTY IN NEW HAMPSHIRE
  STRAFFORD COUNTY IN NEW HAMPSHIRE
  WESTERN AND CENTRAL HILLSBOROUGH COUNTY IN NEW HAMPSHIRE
  BELKNAP COUNTY IN NEW HAMPSHIRE

* UNTIL 130 PM EDT

* AT 1226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
  BARNSTEAD TO NEAR SOUTH HOOKSETT...MOVING TO THE NORTHEAST AT 15
  MPH.

* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
  THESE STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO
  POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
  STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS LINE
  OF STORMS.

* LOCATIONS IMPACTED INCLUDE...
  ROCHESTER...
  NORTHWOOD...
  BARRINGTON...
  SOUTH HOOKSETT...
  AND RAYMOND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 4298 7153 4332 7123 4343 7086 4305 7110
      4300 7139 4301 7140 4302 7145 4304 7146
      4302 7149 4299 7150
TIME...MOT...LOC 1618Z 243DEG 11KT 4329 7123 4307 7142

MLE
Local storm report, Jun 29, 12:42 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1242 PM EDT WED JUN 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1124 AM     TSTM WND DMG     LEBANON                 43.39N  70.85W
06/29/2016                   YORK               ME   PUBLIC

            METAL STORAGE SHED BLOWN DOWN... ALONG WITH A COUPLE OF
            HUGE TREES.

&&

EVENT NUMBER GYX1602092

POHL
Special weather statement, Jun 29, 1:03 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
103 PM EDT WED JUN 29 2016

NHZ001-002-291745-
SOUTHERN COOS NH-NORTHERN COOS NH-
103 PM EDT WED JUN 29 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHERN COOS COUNTY IN NEW HAMPSHIRE
  NORTHERN COOS COUNTY IN NEW HAMPSHIRE

* UNTIL 145 PM EDT

* AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM OVER NORTH STRATFORD...MOVING TO THE
  NORTHEAST AT 35 MPH.

* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS
  STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
  EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  COLEBROOK...
  DIXVILLE NOTCH...
  PITTSBURG...
  AND CLARKSVILLE.

LAT...LON 4479 7157 4482 7158 4484 7155 4486 7155
      4491 7150 4497 7152 4501 7147 4501 7148
      4525 7128 4514 7107 4501 7106 4469 7145
      4477 7160
TIME...MOT...LOC 1700Z 215DEG 28KT 4476 7155

MLE
Local storm report, Jun 29, 1:32 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
132 PM EDT WED JUN 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLASH FLOOD      8 N WILSONS MILLS       45.05N  71.04W
06/28/2016                   OXFORD             ME   PUBLIC

            PARMACHENEE ROAD WASHED OUT. DELAYED REPORT.

&&

EVENT NUMBER GYX1602093

LEGRO
Special weather statement, Jun 29, 1:43 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
143 PM EDT WED JUN 29 2016

MEZ018-019-023-024-NHZ010-014-291845-
INTERIOR CUMBERLAND ME-INTERIOR YORK ME-COASTAL CUMBERLAND ME-
COASTAL YORK ME-STRAFFORD NH-COASTAL ROCKINGHAM NH-
143 PM EDT WED JUN 29 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  INTERIOR CUMBERLAND COUNTY IN MAINE
  INTERIOR YORK COUNTY IN MAINE
  COASTAL CUMBERLAND COUNTY IN MAINE
  COASTAL YORK COUNTY IN MAINE
  STRAFFORD COUNTY IN NEW HAMPSHIRE
  COASTAL ROCKINGHAM COUNTY IN NEW HAMPSHIRE

* UNTIL 245 PM EDT

* AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BIDDEFORD TO
  DOVER...MOVING TO THE NORTHEAST AT 30 MPH.

* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
  THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  BIDDEFORD...
  KITTERY...
  SACO...
  SOMERSWORTH...
  AND OLD ORCHARD BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 4327 7093 4370 7047 4354 7023 4354 7024
      4356 7028 4353 7031 4355 7034 4352 7037
      4345 7037 4345 7036 4339 7043 4336 7042
      4332 7057 4317 7059 4316 7062 4307 7067
      4308 7072 4304 7070
TIME...MOT...LOC 1741Z 233DEG 26KT 4353 7052 4319 7085

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:57 PM EDTFlash Flood WarningGYXOxford4 hr
Jun 29, 4:16 AM EDTAreal Flood AdvisoryGYXFranklin, Oxford119 min
Jun 29, 10:04 AM EDTFlash Flood WatchGYXFranklin, Oxford, Somerset9 hr
Jun 29, 12:05 PM EDTAreal Flood AdvisoryGYXKnox, Waldo3 hr
Jun 29, 12:58 PM EDTSevere Thunderstorm WarningGYXYork32 min
Jun 29, 1:17 PM EDTAreal Flood AdvisoryGYXYork118 min
Jun 29, 1:21 PM EDTSevere Thunderstorm WarningGYXYork39 min
Jun 29, 1:43 PM EDTSpecial Weather StatementGYXYork62 min
Jun 29, 1:50 PM EDTSpecial Weather StatementGYXYork55 min
Jun 29, 1:51 PM EDTSpecial Weather StatementGYXFranklin54 min
Jun 29, 2:00 PM EDTAreal Flood AdvisoryGYXOxford2 hr
Jun 29, 2:16 PM EDTSpecial Weather StatementGYXCumberland44 min
Jun 29, 2:19 PM EDTSevere Thunderstorm WarningGYXCumberland41 min
Jun 29, 2:22 PM EDTSpecial Marine WarningGYX53 min
Jun 29, 2:25 PM EDTAreal Flood AdvisoryGYXFranklin, Somerset3 hr
Jun 29, 2:47 PM EDTSpecial Weather StatementGYXSagadahoc58 min
Jun 29, 2:50 PM EDTSpecial Weather StatementGYXYork40 min
Jun 29, 3:33 PM EDTSpecial Weather StatementGYXSomerset42 min
Jun 29, 4:12 PM EDTSpecial Weather StatementGYXWaldo48 min
Jun 29, 4:13 PM EDTSpecial Weather StatementGYXOxford47 min
Jun 29, 4:16 PM EDTSevere Thunderstorm WarningGYXSomerset44 min
Jun 29, 4:24 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Franklin, Oxford51 min
Jun 29, 4:54 PM EDTSpecial Weather StatementGYXOxford51 min
Jun 29, 7:54 PM EDTSpecial Weather StatementGYXOxford51 min

Nearby

Severe Thunderstorm Warnings in Maine, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.